MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER, SELF-HOLDING, EXTRA SHORT 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER, SELF-HOLDING, EXTRA SHORT 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060203
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "screwdriver tip is broken off.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned broken as reported.The device inspection revealed the following: the returned screwdriver with the self-holding feature shows normal traces of use.The tip of the screwdriver is broken, the broken fragment was not returned.The breakage surface shows the typical structure of a brittle fracture (smooth surface, no plastic deformation), most probably due to a bending or torsional overload applied during use.It is worth noting that to prevent the bending, the device is laser-marked with « do not lever ».Relevant dimensions were measured and are conforming to specifications.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.Based on the investigation, the root cause was attributed to an user-related issue.The breakage shows signs of torsional or bending overload applied on the screwdriver during use.It can be added that since the device was manufactured more than 15 years ago, normal wear and tear probably also have contributed to the event.As a reminder, the stryker « instructions for cleaning, sterilization, inspection and maintenance » help to determine whether an instrument is in good condition or must be replaced due to excessive wear or obvious defects.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "screwdriver tip is broken off.".

Brand Name
SCREWDRIVER, SELF-HOLDING, EXTRA SHORT 3.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20918808
Report Number0009610622-2024-00953
Device Sequence Number8320682
Product Code LXH
UDI-Device Identifier04546540520418
UDI-Public04546540520418
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060203
Device Lot NumberKMW350902
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown